MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 13FR, 15CM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 13FR, 15CM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 50-101
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, a patient underwent a thrombectomy procedure using the clottriever system of devices.When inserting the sheath into the left popliteal vein, the funnel did not fully open.As such, an 8 x 40 balloon was used to expand the funnel successfully.The remainder of the case was performed the usual way performing a total of 3 passes.After the passes, an ivus catheter was used to determine clot clearance and look for compression of the left common iliac vein.A compression was noted and the physician determined he will stage it and bring back another time.A figure 8 suture was performed around the sheath and flowstasis was engaged for removal of sheath.Attempting to remove the sheath was not successful, as the sheath would not come out.Use of heparinized saline to coat the sheaths hydrophilic coating was attempted, skin nick was attempted, and inserting dilator while attempting to remove was attempted.Several venograms were performed to visualize the funnel and vein.The funnel and vein appeared normal in imaging.The patient was having pain during the removal attempts.A vascular surgeon was called to the room and determined the patient needed a cutdown of the popliteal vein to remove sheath.Once the cut down was performed staff sent pictures of the sheath which had been cut out of the popliteal vein as the vessel had ruptured and the funnels had became entangled into the vessel walls.
 
Additional Manufacturer Narrative
Manufacturing reference number: (b)(4).The suspect device will not be returned to the manufacturer.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted and no similar issues have been reported against this lot number.The case was reviewed by dr.(b)(6) on (b)(6) 2026.It was determined device entanglement was likely the result of likely vasospasm caused the device issue when retracting.The available information reasonably suggests the inari device likely contributed to the venous cutdown.Device labelling lists vasospasm and vessel dissection as possible adverse events with use of the device.

Brand Name
CLOTTRIEVER SHEATH, 13FR, 15CM
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
james bennett
6001 oak canyon
suite 100
irvine, CA 92618
9494132147
MDR Report Key24756218
Report Number3020347218-2026-00029
Device Sequence Number18449133
Product Code QEW
UDI-Device Identifier00850291007109
UDI-Public(01)00850291007109(17)271013(10)25100070
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K233815
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-101
Device Catalogue Number50-101
Device Lot Number25100070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown